Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 221, NWS Goodland, KS

September 16, 2007Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Sep 16, 2007, 5:52 PM MDT for Yuma County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 16, 2007, 5:52 PM MDT (23:52 UTC)
Expired
Sep 16, 2007, 6:45 PM MDT
In force
53 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Yuma County, CO

The radar

The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2743 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 2:00 PM MDT, 3 hours 52 minutes earlier.

Area forecast discussion, Sep 16, 2:00 PM MDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
200 PM MDT SUN SEP 16 2007

.SHORT TERM... (TONIGHT - WEDNESDAY)
FORECAST CONCERNS WILL BE SLIM PRECIPITATION CHANCES TONIGHT NORTH
OF A RETREATING WARM FRONT...THEN BETTER CHANCES OF THUNDERSTORMS
MONDAY AFTERNOON THROUGH TUESDAY MORNING.

WARM FRONT CURRENTLY HUNG UP ACROSS THE FORECAST AREA. HIGH
RESOLUTION NAM AND RUC MODELS FORECAST IT TO LIFT NORTH AND BE JUST
ABOUT OUT OF THE CWA BY 12Z MONDAY. BASED ON THAT POSITION NOT
EXPECTING FOG TO REDEVELOP TONIGHT...THOUGH WILL BE A CLOSE CALL FOR
NEBRASKA COUNTIES. 315K ISENTROPIC CHARTS SHOW LOW LEVEL TROUGH AXIS
APPROACHING FROM THE NORTHWEST TONIGHT WITH 50KT SOUTHWESTERLY LOW
LEVEL JET AHEAD OF IT POINTING INTO NEBRASKA. INTENSE ISENTROPIC
LIFT FORECAST ALONG AND JUST NORTH OF THE WARM FRONT. AGAIN TOO
CLOSE TO CALL SO WILL HAVE SOME POPS IN THE NORTHERN ZONES.

MONDAY AND MONDAY NIGHT...SHORTWAVE TROUGH CURRENTLY OVER THE
SOUTHWEST WILL MOVE ACROSS THE FORECAST AREA. Q-VECTORS/QG FORCING
VERY FAVORABLE FOR UPWARD VERTICAL MOTION WITH THIS SYSTEM. BEST
SHEAR AND INSTABILITY WILL BE ACROSS NORTHERN ZONES...BUT THINK ALL
LOCATIONS STAND A GOOD CHANCE OF RECEIVING MEASURABLE PRECIPITATION
AND RAISED POPS ACCORDINGLY. 310K ISENTROPIC CHARTS SHOW THE 700MB
TROUGH AXIS STILL ACROSS THE CWA TUESDAY MORNING...WITH UPGLIDE
AHEAD OF IT. WILL CARRY SOME CHANCE POPS INTO TUESDAY
MORNING...TAPERING OFF IN THE AFTERNOON AS THE SYSTEM MOVES EAST.

BROAD SOUTHWESTERLY FLOW ALOFT WILL DEVELOP ON WEDNESDAY...WHILE
SOUTHEASTERLY WINDS AT THE SURFACE WILL ADVECT MOISTURE INTO THE
AREA. SOME DECENT SURFACE BASED INSTABILITY FORECAST BUT CANNOT FIND
LIFTING MECHANISM EITHER ALOFT OR AT THE SURFACE. IF ANYTHING 500MB
HEIGHTS ARE RISING WITH SUBTLE ANTICYCLONIC CURVATURE TO THE FLOW.
WILL KEEP IT DRY.

.LONG TERM... (THURSDAY - SUNDAY)
UPPER TROUGH WILL DROP INTO THE DESERT SOUTHWEST AND BECOME CUT OFF
FROM THE MAIN FLOW. IT WILL EJECT NORTH/NORTHEASTWARD LATE IN THE
PERIOD. LOCAL AREA WILL BE ON THE EASTERN FRINGE OF FASTEST
SOUTHWEST FLOW ALOFT THIS PERIOD. MREF CONSENSUS FORECAST AND
NORMALIZED ANOMALIES CONTINUE TO SUPPORT ABOVE NORMAL TEMPERATURES.
AS FOR THE LATE PERIOD TROUGH EJECTING...THINK IT WILL BE SLOWER
THAN CURRENTLY PROGGED. IN ADDITION...IT MAY TRACK NORTH/WEST OF THE
AREA AND RESULT IN DRY SLOTTING. WILL TAKE A PERSISTENCE PHILOSOPHY
AND KEEP IT WARM AND DRY.

&&

.AVIATION...INITIALLY VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL
HIGH PLAINS THROUGH LATE AFTERNOON/EARLY EVENING. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE ALONG THE WARM FRONT WHICH WAS
LOCATED ALONG A LINE FROM JUST NORTH OF KHYS TO NORTH OF KTQK. THIS
WARM FRONT INTERSECTED THE TROUGH AXIS ACROSS WICHITA COUNTY SSE OF
LEOTI IN WEST CENTRAL KANSAS. ANY THUNDERSTORMS THAT MANAGE TO
DEVELOP SHOULD BE DIURNALLY DRIVEN AND DECREASE AROUND 03-04Z AS THE
WARM FRONT TRANSLATES SLOWLY NNE. SIMILAR TO THE PAST COUPLE OF
NIGHTS...CONVERGENCE ASSOCIATED WITH A DEVELOPING NOCTURNAL LLJ AND
MODEST MID LVL WAA MAY ALLOW WIDELY SCATTERED THUNDERSTORMS TO
DEVELOP AFTER 04-05Z...ESPECIALLY NORTH OF A LINE FROM BENKELMAN TO
HOXIE WHERE MVFR CONDITIONS WILL BE POSSIBLE IN LOW CIGS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.

&&

JDK/JDK/MWM
Hazardous weather outlook, Sep 16, 10:58 AM MDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1058 AM MDT SUN SEP 16 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1058 AM MDT SUN SEP 16 2007 /1158 AM CDT SUN SEP 16 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS MAY REDEVELOP IN THE VICINITY OF
A WARM FRONT LOCATED NEAR INTERSTATE 70 THIS AFTERNOON AND EVENING.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STORM SYSTEM WILL MOVE INTO THE ROCKIES ON MONDAY BRINGING
INCREASING CHANCES FOR THUNDERSTORMS MONDAY AND TUESDAY ACROSS THE
CENTRAL HIGH PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.